Indiana, 2007

Hail and Damaging Winds in Indiana, April 11, 2007

April 11, 2007 · NWS PAH · 4 events in 3 counties and zones

A powerful low pressure system moved east-northeast across central Illinois. Isolated severe thunderstorms developed ahead of a cold front that trailed south from the low across southern Illinois.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A powerful low pressure system moved east-northeast across central Illinois. Isolated severe thunderstorms developed ahead of a cold front that trailed south from the low across southern Illinois. These storms produced hail along with isolated reports of gusty winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 11, 2:08 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 11, 2:08 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
308 PM CDT WED APR 11 2007

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

WEAK BOUNDARIES THIS AFTERNOON TRIGGERED SOME ISOLATED CONVECTION.
THE PRIMARY SYNOPTIC FRONT HAS BECOME VERY DIFFUSE...BUT 19Z METARS
INDICATE A STRONG DEW POINT GRADIENT IN THE WABASH VALLEY. DEW
POINTS ARE IN THE MID 50S AHEAD OF THE BOUNDARY...AND IN THE UPPER
30S FROM KMVN TO KMDH. PER SWOMCD 0457 FROM THE SPC...LOW TOPPED
SUPERCELLS ARE POSSIBLE AHEAD OF THE BOUNDARY. THE BOUNDARY IS
MOVING STEADILY EAST AND WILL EXIT THE FORECAST AREA BY 00Z.

IN THE WAKE OF THE FRONT...WRAPAROUND CLOUDS AND LIGHT RAIN ARE
ROTATING EAST ACROSS MISSOURI. THIS PRECIP IS ROTATING AROUND THE
500 MB LOW LOCATED NEAR THE IOWA/ILLINOIS BORDER. LATEST RADAR
TRENDS SHOW THE SOUTHERN END OF THE RAIN AREA LIFTING NORTH AND
DISSIPATING. WILL MAINTAIN CHANCE POPS ACROSS MUCH OF THE FORECAST
AREA THROUGH MIDNIGHT.

SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE MID
MISSISSIPPI VALLEY ON THURSDAY...THEN BECOME NEARLY STATIONARY OVER
THE OHIO VALLEY THURSDAY NIGHT AND FRIDAY. THIS HIGH WILL MAINTAIN A
DRY LOW LEVEL FLOW THROUGH FRIDAY. DESPITE THE DRY LOW LEVELS AND
SURFACE HIGH PRESSURE...MODEL POPS AND QPF ARE AGGRESSIVE IN
BRINGING PRECIP ACROSS THE AREA ON FRIDAY. THIS PRECIP APPEARS TO BE
ASSOCIATED WITH MOIST MID AND UPPER LEVEL SOUTHWEST FLOW OVERRUNNING
THE DRY EASTERLY FLOW. 12Z GFS 850/700 MUCAPES INCREASE TO AROUND
1000 OVER SE MISSOURI BY FRIDAY EVENING. WILL MAINTAIN MENTION OF
THUNDER WHERE 12Z GFS INDICATES ELEVATED INSTABILITY FRIDAY.

WIDESPREAD RAIN AND ISOLATED THUNDER WILL OVERSPREAD THE ENTIRE AREA
EARLY FRIDAY NIGHT. FORCING ASSOCIATED WITH THE APPROACHING STRONG
500 MB CLOSED LOW AND 850 MB LOW LEVEL JET WILL GENERATE PLENTY OF
LIFT. A STRONG 850 MB CONVERGENCE ZONE/WARM FRONT WILL SET UP OVER
THE FORECAST AREA. MENTION OF THUNDER WILL BE DROPPED NORTH OF THE
850 MB WARM FRONT. HEAVY RAINFALL AMOUNTS FROM 1 TO 2 INCHES LOOK
REALISTIC FOR STORM TOTALS.

WILL CONTINUE TREND OF LOWERING TEMPS THURSDAY NIGHT THROUGH FRIDAY
NIGHT. EVAPORATIONAL COOLING DUE TO INITIALLY VERY DRY AIR...
COMBINED WITH PERSISTENT EAST TO NORTHEAST FLOW...WILL INHIBIT MUCH
IN THE WAY OF WARMING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

SATURDAY NOW LOOKS TO BE A WET AND CHILLY DAY AS THE DEEPENING
SURFACE LOW PASSES ACROSS TENNESSEE. ALTHOUGH THE MODELS ARE IN VERY
GOOD AGREEMENT ON THE PATH OF THE LOW...SIGNIFICANT TIMING
DIFFERENCES PERSIST. THE 00Z ECMWF IS VERY SLOW...PLACING THE LOW
CENTER NEAR BNA ON SATURDAY EVENING. THE 12Z GFS JUMPS THE LOW
PRESSURE CENTER ALL AROUND THE TENNESSEE VALLEY ON SATURDAY. THE 00Z
GFS ENSEMBLES APPEAR TO BE A GOOD COMPROMISE AND MATCH THE OFFICIAL
HPC FORECAST PRETTY CLOSELY. THIS TRACK TAKES THE LOW CENTER FROM
AROUND KMEM AT 12Z SATURDAY EAST TO THE SMOKY MOUNTAINS BY 00Z.

BASED ON THAT LOW TRACK...WIDESPREAD RAIN WILL OCCUR ON SATURDAY.
THE PRECIP MAY NOT COMPLETELY END UNTIL THE SHARP 500 MB TROUGH AXIS
PASSES OVERHEAD LATER SATURDAY NIGHT. POPS WILL BE RAISED FOR BOTH
PERIODS. GFS BOUNDARY LAYER TEMPS ARE IN THE MID 30S ACROSS MUCH OF
THE AREA DURING THE HEAVIEST MODELLED PRECIP ON SATURDAY. THIS
WARRANTS LOWERING TEMPS BELOW MOS GUIDANCE. MOS HIGHS ARE TYPICALLY
TOO WARM WITH WIDESPREAD PRECIP AND NORTH WINDS. SOME POSSIBILITY OF
A MIX WITH WET SNOW EXISTS KMVN AREA AND POINTS NORTH AND WEST EARLY
SATURDAY MORNING. THIS DOES NOT APPEAR A SIGNIFICANT ENOUGH
POSSIBILITY TO MENTION IN FORECAST AT THIS TIME.

AFTER THE DEPARTURE OF THE LOW...MAIN CONCERNS ARE THE COVERAGE OF
POST FRONTAL LOW CLOUDS AND TEMPERATURES. THE DEEP LAYER FLOW IN THE
WAKE OF THE SYSTEM WILL NOT BE VERY CYCLONIC. THIS SHOULD MITIGATE
THE POTENTIAL FOR WIDESPREAD LOW CLOUDINESS SATURDAY NIGHT AND
SUNDAY. GRADUAL CLEARING WILL BE FORECAST FROM WEST TO EAST LATE
SATURDAY NIGHT AND SUNDAY.

COLD HIGH PRESSURE WILL BUILD SLOWLY EAST SUNDAY INTO
MONDAY...CROSSING THE FORECAST AREA MONDAY NIGHT. WHILE THERE HAS
BEEN QUITE A BIT OF SEE SAWING LATELY...OVERALL THE GFS HAS TRENDED
COLDER OVER THE PAST 24 HOURS. BASED ON THIS TREND...WILL LOWER
TEMPS A LITTLE FURTHER. OVERNIGHT LOWS ARE STILL FORECAST TO REMAIN
ABOVE FREEZING...ALTHOUGH SOME FROST IS POSSIBLE WHEN AND IF WINDS
DIE OFF VERY EARLY NEXT WEEK.

A MODERATING TREND IS EXPECTED BY MID WEEK. GFS MOS WARMS THINGS UP
A LITTLE TOO QUICKLY GIVEN THAT THE SURFACE HIGH WILL NOT BE EAST OF
THE REGION UNTIL WEDNESDAY. WHILE SOME AIR MASS MODIFICATION WILL
OCCUR...SUCH A FAST WARMUP WILL BE DIFFICULT WITH A NORTH TO
NORTHWEST WIND FLOW. FORECAST WILL BE A FEW DEGREES LOWER THAN 12Z
GFS MOS.

CHANCE OF PRECIP WILL RETURN ON WEDNESDAY ONCE A CLOSED LOW OVER THE
SOUTHWESTERN STATES GETS KICKED EASTWARD. LATEST MODEL CONSENSUS IS
THE SYSTEM WILL TRACK ACROSS THE DEEP SOUTH...KEEPING MOST OF THE
INSTABILITY AND MOISTURE CLOSER TO THE GULF COAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

MY
Hazardous weather outlook, Apr 11, 4:03 AM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
503 AM CDT WED APR 11 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
503 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON INTO THIS EVENING ALONG AND EAST OF A LINE FROM MOUNT
VERNON ILLINOIS...TO WEST FRANKFORT...TO EDDYVILLE KENTUCKY...AND
NORTH OF A LINE FROM EDDYVILLE KENTUCKY TO ELKTON. THE MAIN
HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH AN ISOLATED
TORNADO POSSIBLE.

MINOR FLOODING WILL CONTINUE ALONG THE LOWER WABASH RIVER. REFER
TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
HOWEVER...HEAVY RAINFALL IS POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING
ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND THE PENNYRILE
REGION OF WEST KENTUCKY.

RST

In the hours before

Special weather statement, Apr 11, 10:46 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 AM CDT WED APR 11 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
110>112-114-112000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...BLOOMFIELD...SIKESTON...
CHARLESTON...NEW MADRID
1146 AM CDT WED APR 11 2007

...GUSTY WINDS BETWEEN 30 AND 40 MPH POSSIBLE THIS AFTERNOON...

FOR THOSE TRAVELING ACROSS WESTERN KENTUCKY...SOUTHWEST INDIANA
...SOUTHERN ILLINOIS AND EXTREME SOUTHEAST MISSOURI THIS
AFTERNOON...BE AWARE THAT LOCAL WIND GUSTS BETWEEN 30 AND 40 MPH
WILL BE POSSIBLE DURING THE AFTERNOON HOURS.

THIS MAY CAUSE DIFFICULTY FOR THOSE PERSONS DRIVING HIGH PROFILE
VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. THE
MAJORITY OF THE WINDS WILL BE BLOWING IN FROM THE SOUTHWEST...AND
WILL LIKELY AFFECT DRIVERS FOLLOWING NORTH...SOUTH ORIENTED
ROADWAYS.

FOR RESIDENTS OF THE QUAD STATE REGION...THE GUSTY WINDS MAY CAUSE
SMALL BRANCHES TO BREAK OFF. DISEASED OR WEAKENED TREES MAY ALSO
FALL DUE TO THE WINDS. LOOSE OBJECTS LEFT OUTDOORS MAY ALSO BE
TOSSED AROUND.

SMITH
Special weather statement, Apr 11, 12:55 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT WED APR 11 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-112200-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
155 PM CDT WED APR 11 2007

...LOCAL WIND GUSTS WINDS UP TO 45 MPH LIKELY THIS AFTERNOON...

AN INTENSE LOW PRESSURE SYSTEM...CENTERED OVER WEST CENTRAL
ILLINOIS...WILL CONTINUE TO GENERATE GUSTY SOUTHWEST TO WEST WINDS
OVER THE QUAD STATE REGION THIS AFTERNOON.

LOCAL WIND GUSTS BETWEEN 40 AND 45 MPH WILL BE POSSIBLE THIS
AFTERNOON...ESPECIALLY IN A CORRIDOR FROM POPLAR BLUFF AND NEW
MADRID MISSOURI...ONWARD TO MARION ILLINOIS AND MURRAY
KENTUCKY...THEN NORTHEAST TO CARMI ILLINOIS TO OWENSBORO
KENTUCKY.

AT 112 PM...A 45 MPH WIND GUST WAS MEASURED BY THE EMERGENCY
MANAGEMENT AGENCY IN RIPLEY COUNTY IN SOUTHEAST MISSOURI.

OTHERWISE...LOOK FOR WIDESPREAD WIND GUSTS BETWEEN 25 AND 35 MPH
TO PERSIST THROUGH DUSK ACROSS THE REMAINDER OF SOUTHWEST
INDIANA...SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND WESTERN
KENTUCKY.

FOR THOSE TRAVELING TODAY...BE AWARE THAT THESE WINDS MAY CAUSE
DIFFICULTY FOR THOSE PERSONS DRIVING HIGH PROFILE VEHICLES...SUCH
AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. THE MAJORITY OF THE
WINDS WILL BE BLOWING IN FROM THE SOUTHWEST AND WEST...AND WILL
LIKELY AFFECT DRIVERS FOLLOWING NORTH...SOUTH ORIENTED ROADWAYS.

FOR RESIDENTS OF THE QUAD STATE REGION...THE GUSTY WINDS MAY CAUSE
SMALL BRANCHES TO BREAK OFF. DISEASED OR WEAKENED TREES MAY ALSO
FALL DUE TO THE WINDS. LOOSE OBJECTS LEFT OUTDOORS WILL ALSO BE
TOSSED AROUND. IN RARE INSTANCES...THE WINDS MAY LEAD TO BRIEF
INTERRUPTION IN ELECTRIC POWER TO RESIDENCES OR BUSINESSES.

THESE GUSTY WINDS WILL GRADUALLY LESSEN OVERNIGHT.

SMITH
Special weather statement, Apr 11, 2:44 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
344 PM CDT WED APR 11 2007

INZ086-112200-
VANDERBURGH-
INCLUDING THE CITY OF...EVANSVILLE
344 PM CDT WED APR 11 2007

...PEA SIZE HAIL LIKELY THROUGH 4 PM ACROSS VANDERBURGH COUNTY IN
SOUTHWEST INDIANA...

A SMALL CLUSTER OF THUNDERSTORMS...CAPABLE OF ONE QUARTER UP TO
ONE HALF INCH HAIL...WILL CONTINUE TO MOVE NORTHEAST AROUND 45
MPH ACROSS VANDERBURGH COUNTY...INCLUDING THE EVANSVILLE
METROPOLITAN AREA THROUGH 4 PM.

THESE STORMS SHOULD EXIT THE COUNTY BY 4 PM. HOWEVER...A FEW
THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL WILL CONTINUE TO
DEVELOP ALONG THE OHIO RIVER FROM SOUTHEAST ILLINOIS AND NORTHWEST
KENTUCKY THROUGH 5 PM. THESE THUNDERSTORMS SHOULD LESSEN IN
COVERAGE AND INTENSITY AFTER 5 PM.

SMITH
Local storm report, Apr 11, 2:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             1 S OWENSBORO           37.74N 87.12W
04/11/2007  M0.88 INCH       DAVIESS            KY   EMERGENCY MNGR

            NICKLE SIZE HAIL REPORTED JUST SOUTH OF COMMUNITY.

&&

SMITTY
Local storm report, Apr 11, 3:01 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
401 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             MASONVILLE              37.67N 87.03W
04/11/2007  M0.75 INCH       DAVIESS            KY   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Apr 11, 3:09 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
409 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND DMG OWENSBORO               37.76N 87.12W
04/11/2007                   DAVIESS            KY   EMERGENCY MNGR

            SEMI OVERTURNED AT INTERSECTION OF HWY 231 AND HWY 60 ON
            SOUTHEAST SIDE OF TOWN. NEAR HILL CREST GOLF COURSE.

&&

SMITTY

The radar

The Evansville,IN radar (KVWX), 69 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Spencer

When
April 11, 3:10 PM CST
Where
Spencer County, 3 mi W of Rockport
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.880, -87.105

A large section of shingles was blown off a four-year-old home.

Hail, Warrick

When
April 11, 3:40 PM CST to 3:46 PM CST
Where
Warrick County, Boonville to Paradise
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.050, -87.270

Penny to quarter size hail was reported with the storm. The penny-size hail fell in Paradise, with quarter-size hail in Boonville.

Thunderstorm Wind, Warrick

When
April 11, 3:47 PM CST
Where
Warrick County, Boonville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
38.050, -87.270

Three utility poles were snapped. A tree and numerous branches were blown down.

Hail, Gibson

When
April 11, 3:50 PM CST
Where
Gibson County, Oakland City
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
38.330, -87.350

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15937, 15739, 15738, 15740.